Long term side effects

by Russell Morecroft
(Perth, Australia)

I was 22 when I had one course of accutane. It did the trick regarding the acne, however, 23 years later I have had a prolapsed disc, patella tendon problems to right knee, tendonitus too both elbows and I recently had a 90% tear to my bicep tendon which has now been surgically repaired.

It's only recently that I have been thinking it could be linked to the accutane drug. I'm not too sure as to what to do about it. Is it possible that any drug used to stop or reduce the damage to the tendons may lead to other side effects?

My advice to anyone with acute acne is to try an alternative, most of my problems have taken around 15 to 20 yrs to surface, so for those who are having problems as little as 3-5 yrs later, you could well have extreme difficulties to come.

Comments for Long term side effects

Average Rating starstarstarstarstar

Click here to add your own comments

Jul 26, 2011
by: Anonymous

Hi, I am glad you gave us a little insight to the long-term effects that could have been associated with this course. Do you recall the daily mg you took? I am about to begin my course and I am a little worried with all these effects, the dermatologist is starting me with 20mg.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Accutane Journal or Story.